MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO CLEVERHOOK-RIGHT *EA; SKIN/TISSUE HOOK

DEPUY MITEK LLC US ARTHRO CLEVERHOOK-RIGHT *EA; SKIN/TISSUE HOOK
Catalog Number 214640
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Evaluation statement: this complaint device was received and evaluated.Visual and functional investigation confirms that jaw is not operational.It appears as though the spring that facilitates the actuating of the jaw is broken contributing to this failure.This complaint can be confirmed.This failure is typical of excessive abuse of the device over time which would eventually lead to jaws failing.A batch record review has been conducted for this lot of pieces that was manufactured in 2014 and the results indicate that in this batch of product there were no anomalies or discrepancies in the manufacture of this lot and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system shows no other complaints for this lot of devices.At this point in time, no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The sales rep reported that he was informed that the device broke during the procedure; the sales rep is unsure how it broke.Another like device was used to complete the procedure with no delay and no consequences.

Common Device Name
SKIN/TISSUE HOOK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7736847
Report Number1221934-2018-53098
Device Sequence Number13683087
Product Code NBH
UDI-Device Identifier10886705004218
UDI-Public10886705004218
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/02/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214640
Device Lot Number14F01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2015
Initial Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1